Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Holiday over?
Nov 15, 2003

I am HIV for 4 years already. I am 46 years old. My doctor and I decided to take a drug holiday in March of 2002 since my VL was undetectable and cd4 were 700. I was taking then Sustiva, Epivir and Zerit. Now... Nov. 2003 my VL is 100,000 and cd4 of 570. Should I start meds again. I am experiencing very bad itch in my hands and feet, don't know what is causing it. My Dr. gave me that test that shows what you are inmune to, and it shows a few choices.We discussed the choices and since I want minimal side effects and fuller life we got to the conclusion of taking Viramune, Epivir and Ziagen. knowing that Ziagen might give me a reaction but we just have to see. Is it time for me to start again and with that regimen??? Please help me. Can I wait longer?? And thank you for all your hard work in educating and simplifying our understanding to what we are going thru. God Bless you.

Response from Dr. Conway

Thank you for your kind comments about the site.

First, I would say that the regimen you have selected is a very good one, and could be taken once a day. For now, it is five pills, but Epivir and Ziagen will be combibed into a single pill in the near future, so you would be on a total of three pills once a day.

Now, do you really need to re-start? This is unclear to me. Many would suggest that you wait until your CD4 count is at 350 or so, especially if it has never been below 350 at any time. If it has been lower than this, it is likely that, at some time, it will go down to its original levels and you will need to go on medications. If it has never been below 350, it may take a longer time to go down, perhaps many, many years. I am reassured that your CD4 count has only changed from 700 to 570 while you have been off therapy. In the final analysis, waiting is definitely an option that you should discuss with your doctor.

Good Luck...



Previous
Re: skin pain
Next
HGH Dosage

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement